Alert archive / North Carolina / Gale Warnings in 2011

Gale Warning 2, NWS Newport/Morehead City, NC

January 22, 2011

NWS Newport/Morehead City, NC issued this gale warning at Jan 22, 2011, 12:32 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 22, 2011, 12:32 PM EST (17:32 UTC)
Expired
Jan 22, 2011, 10:00 PM EST
In force
9 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WHUS72 KMHX 221732
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1232 PM EST SAT JAN 22 2011

AMZ152-154-230145-
/O.UPG.KMHX.SC.Y.0008.000000T0000Z-110123T1000Z/
/O.NEW.KMHX.GL.W.0002.110122T1732Z-110123T0300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1232 PM EST SAT JAN 22 2011

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: NORTH WINDS 25 TO 35 KNOTS THROUGH THIS EVENING...THEN
  SLOWLY DIMINISHING OVERNIGHT.

* WAVES: SEAS 6 TO 9 FEET THROUGH THIS EVENING...THEN SLOWLY
  SUBSIDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ156-230145-
/O.UPG.KMHX.SC.Y.0007.000000T0000Z-110123T0400Z/
/O.NEW.KMHX.GL.W.0002.110122T1732Z-110123T0300Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
1232 PM EST SAT JAN 22 2011

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: NORTH WINDS 25 TO 35 KNOTS THROUGH EARLY THIS EVENING...
  THEN SLOWLY DIMINISHING OVERNIGHT.

* WAVES: SEAS 5 TO 8 FEET THROUGH THIS EVENING...THEN SLOWLY
  SUBSIDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ158-230145-
/O.EXT.KMHX.SC.Y.0007.000000T0000Z-110123T1100Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1232 PM EST SAT JAN 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST SUNDAY. 

* WINDS: NORTH WINDS 25 TO 30 KNOTS TODAY... THEN SLOWLY
  DIMINISHING TO 15 TO 20 KNOTS LATER TONIGHT.

* WAVES: SEAS 5 TO 8 FEET OVER THE OUTER WATERS INTO THIS EVENING
  THEN SLOWLY SUBSIDING OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-230145-
/O.EXT.KMHX.SC.Y.0007.000000T0000Z-110123T1100Z/
ALBEMARLE SOUND-
1232 PM EST SAT JAN 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST SUNDAY. 

* WINDS: NORTH WINDS 20 TO 25 KNOTS THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-230145-
/O.EXT.KMHX.SC.Y.0008.000000T0000Z-110123T1100Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
1232 PM EST SAT JAN 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST SUNDAY. 

* WINDS: NORTH WINDS 20 TO 25 KNOTS THROUGH THIS EVENING THEN 
  SLOWLY DIMINISHING. 

* WAVES: SEAS WILL INCREASE TO 5 TO 7 FEET THROUGH THIS EVENING 
  THEN SLOWLY SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-230145-
/O.EXT.KMHX.SC.Y.0008.000000T0000Z-110123T1100Z/
PAMLICO SOUND-
1232 PM EST SAT JAN 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST SUNDAY. 

* WINDS: NORTH WINDS 20 TO 25 KNOTS THROUGH LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
151 
WHUS72 KMHX 221948
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
248 PM EST SAT JAN 22 2011

AMZ152-154-230300-
/O.CON.KMHX.GL.W.0002.000000T0000Z-110123T0300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
248 PM EST SAT JAN 22 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* WINDS: NORTH WINDS 30 TO 35 KNOTS THROUGH THIS EVENING...THEN 
  SLOWLY DIMINISHING TO 20 TO 25 KNOT OVERNIGHT. 

* WAVES: SEAS 7 TO 9 FEET OVERNIGHT...THEN SLOWLY SUBSIDING BELOW
  6 FEET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ156-230300-
/O.CON.KMHX.GL.W.0002.000000T0000Z-110123T0300Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
248 PM EST SAT JAN 22 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* WINDS: NORTH WINDS 25 TO 35 KNOTS THROUGH EARLY THIS EVENING...
  THEN SLOWLY DIMINISHING TO 20 TO 25 KT OVERNIGHT.

* WAVES: SEAS 5 TO 8 FEET THROUGH THIS EVENING...THEN SLOWLY 
  SUBSIDING BELOW 6 FT LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ158-230900-
/O.CON.KMHX.SC.Y.0007.000000T0000Z-110123T1100Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
248 PM EST SAT JAN 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY. 

* WINDS: NORTH WINDS 25 TO 30 KNOTS THROUGH THIS EVENING... THEN
  SLOWLY DIMINISHING TO 15 TO 20 KNOTS LATER TONIGHT.

* WAVES: SEAS 5 TO 8 FEET OVER THE OUTER WATERS INTO THIS EVENING
  THEN SLOWLY SUBSIDING BELOW 6 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-230900-
/O.CON.KMHX.SC.Y.0007.000000T0000Z-110123T1100Z/
ALBEMARLE SOUND-
248 PM EST SAT JAN 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY. 

* WINDS: NORTH WINDS 20 TO 25 KNOTS THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-230900-
/O.CON.KMHX.SC.Y.0008.000000T0000Z-110123T1100Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
248 PM EST SAT JAN 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY. 

* WINDS: NORTH WINDS 25 KNOTS THROUGH THIS EVENING THEN 
  SLOWLY DIMINISHING TO 15 TO 20 KNOT OVERNIGHT. 

* WAVES: SEAS 5 TO 7 FEET THROUGH THIS EVENING THEN SLOWLY
  SUBSIDING BELOW 6 FT LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-230900-
/O.CON.KMHX.SC.Y.0008.000000T0000Z-110123T1100Z/
PAMLICO SOUND-
248 PM EST SAT JAN 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY. 

* WINDS: NORTH WINDS 20 TO 25 KNOTS THROUGH LATE TONIGHT. GUSTS TO
  30 KNOTS LIKELY INTO THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Jan 22, 9:06 AM EST, 3 hours 26 minutes earlier.

Area forecast discussion, Jan 22, 9:06 AM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
906 AM EST SAT JAN 22 2011

.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE AREA FROM THE WEST THROUGH
SUNDAY. AN AREA OF LOW PRESSURE ALONG THE LINGERING COLD FRONT WILL
PASS WELL TO THE SOUTHEAST TONIGHT. HIGH PRESSURE WILL BUILD FURTHER
NORTH MONDAY AS SURFACE TROUGH DEVELOPS OFF THE SOUTHEAST COAST. AN
AREA OF LOW PRESSURE WILL LIFT NORTH ALONG THE COAST LATE TUESDAY
INTO WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 9 AM SAT...FORECAST IS IN GOOD SHAPE THIS MORNING WITH NO SIG
CHANGES NEEDED. A ROBUST UPPER TROUGH IS DIGGING INTO THE
SOUTHEASTERN STATES THIS MORNING WITH LOW PRES OFF THE FL/GA
COAST...ROUGHLY 200 MI E OF JAX. THE LOW WILL TRACK NEWD TODAY AS
THE SHORTWAVE PUSHES EWD...AND MODELS IN GOOD AGREEMENT WITH THE LOW
PASSING ABOUT 200 MI S OF THE SRN OBX LATE THIS AFTERNOON AND
EVENING. MOISTURE CONTINUES TO LIFT NORTH OF THE LOW CENTER WITH
RADAR NOW SHOWING VERY LIGHT SNOW BEGINNING ALONG THE NC COAST. WILL
LEAVE ALL CURRENT WINTER WX ADVISORY HEADLINES INTACT.

THERMAL PROFILES REMAIN COLD ENOUGH FOR SNOW THROUGHOUT ERN NC FOR
THE EVENT ALTHOUGH STILL EXPECTING A SHARP GRADIENT IN THE PCPN
SHIELD WITH MOST OF THE SNOW FALLING ACROSS COASTAL SECTIONS S OF
OREGON INLET. MODELS CONTINUE TO TREND HIGHER WITH QPF AMOUNTS ACROSS
THE REGION AND HAVE INCREASED SNOW TOTALS TO AROUND 2" NEAR THE
COAST. MODELS HAVE ALSO EXPANDED THE SNOW INLAND SLIGHTLY AND NOW
THINK WE COULD SEE UP TO AN INCH ACROSS PARTS OF ONSLOW
COUNTY...MAINLY ALONG THE COAST FROM SWANSBORO/HUBERT AREA TO SNEADS
FERRY...AND CRAVEN COUNTY IN THE HAVELOCK TO HARLOWE AREA AND HAVE
ADDED THESE TWO COUNTIES TO THE ADVISORY. USED A BLEND OF HPC
QPF/ECMWF/GFS AND NAM AND HPC GUIDANCE SNOW RATIO AROUND 10-12:1 TO
ACHIEVE CURRENT SNOW AMOUNTS UP TO 2 INCHES. HOWEVER...IT IS STILL
IN THE REALM OF POSSIBILITY FOR HIGHER SNOW TOTALS RIGHT ALONG THE
IMMEDIATE COAST S OF OREGON INLET...INCLUDING PARTS OF DOWN EAST
CARTERET COUNTY AS THE MOST ROBUST MODELS INDICATING UP TO A HALF
INCH LIQUID EQUIVALENT RIGHT ALONG THE COAST. WILL CONTINUE TO LIMIT
SNOW TOTALS TO AROUND 2" AT THE MOST BUT WILL HAVE TO WATCH FOR
POSSIBLE HIGHER AMOUNTS AS THIS SYSTEM IS STILL CONTINUING TO EVOLVE.

TEMPS EXPECTED TO TOP OUT IN THE M/U30S TODAY. WENT BELOW GUIDANCE
FOR SRN COASTAL AREAS AND EXPECT HIGHS IN THE M30S BEFORE THE
SNOWFALL RATE INCREASES. ONCE STEADIER SNOWFALL BEGINS LATER THIS
MORNING AND ESPECIALLY THIS AFTERNOON EXPECT TEMPS NEAR THE COAST TO
HOLD AROUND FREEZING AND FOLLOWED AN ATYPICAL TEMPERATURE CURVE HERE
TODAY.

THE LOW WILL QUICKLY PUSH WELL E OF THE REGION THIS EVENING AND
EXPECT SNOWFALL TO END THROUGH THE EVENING...MOVING E OF HATTERAS BY
LATE EVENING WITH CLEARING SKIES ACROSS ERN NC. ANOTHER FRIGID NIGHT
TONIGHT WITH LOWS IN THE UPPER TEENS/L20S INLAND TO M20S COAST.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
AS OF 4 AM SAT...HIGH PRES WILL RIDGE INTO THE REGION FROM THE N
SUNDAY AND SUNDAY NIGHT. MAINLY SUNNY SKIES EXPECTED TO START ON
SUNDAY BUT WILL SEE INCREASING CLOUDS LATE SUN/SUN NIGHT IN
ADVANCE OF THE NEXT SYSTEM PROGGED TO IMPACT THE AREAS NEXT WEEK.
CONTINUED BELOW NORMAL TEMPS WITH HIGHS SUN IN THE L/M40S. WENT
WELL BELOW GUIDANCE ALONG THE SRN COASTAL AREAS WHERE EXPECTING
SNOW COVER TO LIMIT INSOLATION AND HAVE HIGHS IN THE U30S. LOWS
SUN NIGHT EXPECTED IN THE L/M20S INLAND TO U20S COAST.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 4 AM SAT...MADE VERY LITTLE CHANGES IN THE LONG TERM AS
CONCENTRATING ON NEAR TERM SNOW POTENTIAL. DID ADJUST PCPN TRENDS
SLIGHTLY MON AND MON NIGHT AS MODELS SLOWER TO INITIATE PCPN
ACROSS THE REGION. THINK BEST CHANCE FOR PCPN MON/MON NIGHT WILL
MAINLY BE INVOF A COASTAL TROUGH ALONG THE COAST WITH LITTLE IF
ANY PCPN ACROSS INLAND SECTIONS. WHILE THERMAL PROFILES APPEAR
COLD ENOUGH TO SUPPORT A WINTRY MIX MON MORNING...DOUBT WE'LL SEE
ANY PCPN FALLING UNTIL MON AFTERNOON AT THE EARLIEST AND BY THEN
THE PROFILES ARE WARMING AND EXPECT MAINLY RAIN. THE BULK OF THE
PCPN EXPECTED TO HOLD OFF UNTIL TUE AFTN THROUGH WED MORNING AS AN
AREA OF LOW PRES TRACKS ACROSS THE REGION.

PREVIOUS DISCUSSION...MODELS COMING INTO SLIGHTLY BETTER AGREEMENT
FOR NEXT WEEK...THOUGH THERE IS STILL QUITE A BIT OF UNCERTAINTY
WITH UNSETTLED PERIOD. SFC TROUGH DEVELOPS ALONG THE SE COAST MON.
DID DECREASE POPS SLIGHTLY FOR MON INTO MON NIGHT...WITH BEST
CHANCES ALONG THE COAST. THOUGH THERE IS QUITE A BIT OF
UNCERTAINTY LATEST THERMAL PROFILES LOOKED COLD ENOUGH FOR SNOW
EARLY MON INLAND WARMING UP AND TRANSITIONING TO LIGHT RAIN MON
AFTN/EVE THROUGH THE MIDDLE OF THE WEEK. LOW PRESSURE IN THE GULF
OF MEXICO TUE WILL MOVE NE THROUGH THE AREA TUE NIGHT INTO EARLY
WED. GFS CONTINUES TO BE FASTER THAN ECMWF WITH LOW PRESSURE
MOVING ALONG THE COAST. TRENDED CLOSER TO HPC WITH THIS SYSTEM.
CONTINUE WITH BEST RAIN CHANCES TUE AND TUE NIGHT...DID NOT GO TO
LIKELY AT THIS TIME GIVEN CONTINUE UNCERTAINTY. PRECIP WILL TAPER
OFF FROM S-N WED AS STRENGTHENING LOW PRESSURE MOVE NNE. IF FUTURE
MODEL TRENDS REMAIN CONSISTENT WILL LIKELY BE CONTINUING TO LOWER
POPS FOR MONDAY AND MONDAY NIGHT. SLIGHT WARMING TREND THROUGH THE
WEEK AS HIGH BUILDS IN FROM THE W.

&&

.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
AS OF 315 AM SATURDAY...HIGHER CLOUDS CONTINUE TO THICKEN OVER
THE REGION THIS MORNING. TRENDS STILL SHOW CLOUDS LOWERING INTO
THE MORNING AS SURFACE LOW DEVELOPS OFF THE COAST. CEILINGS COULD
FLIRT WITH 3000 TO 5000 FEET OVER SOUTHERN AREAS INCLUDING THE
OAJ/EWN TAF SITES WITH SOME LIGHT SNOW DURING THE AFTERNOON AND
EVENING. ONCE THE LOW PASSES TO THE NORTHEAST BY TONIGHT...SKIES
CLEAR WITH VFR CONDITIONS INTO THE SUNDAY MORNING.

.OUTLOOK SUNDAY THROUGH WEDNESDAY...
GENERALLY VFR CONDITIONS EXPECTED SUNDAY AND THRU MOST OF MONDAY AS
THE AREA WILL BE BETWEEN SYSTEMS. LOWER CEILINGS AND VSBYS ARRIVE
TUESDAY INTO WEDNESDAY AS DEEP MID-LEVEL TROUGH AND SEVERAL AREAS
OF SURFACE LOW PRESSURE AFFECT THE REGION.

&&

.MARINE...
AS OF 830 AM SATURDAY...DID A QUICK UPDATE TO INCREASE WINDS A BIT
ALONG THE CST PER CURRENT CONDITIONS AND LATEST MDLS. LOOKS LIKE
ALL WTRS WILL SEE AT LEAST 20 TO 25 KTS TODAY SO ADDED ALBEMARLE
SOUND TO SCA. ALSO HAVE 25 TO 30 KT WINDS FOR CNTRL WTRS WHERE SOME
WARM WTR IS WITHIN 20 MILES PER WTR TEMP OF 69 AT BUOY 41025.

PREV DISC...MADE SOME MODIFICATIONS TO THE MARINE WARNINGS. SCA WILL
BE IN EFFECT ON ALL COASTAL WATERS TODAY INTO TONIGHT AS LOW
PRESSURE DEVELOPS OFF THE EAST COAST OF FLORIDA IN RESPONSE TO DEEP
MID-LEVEL TROUGH AND STRONG VORTICITY ADVECTION OFF THE SOUTHEAST
COAST. NORTH WINDS OF 20 TO 25 KNOTS WILL DEVELOP ON THE COASTAL
WATERS THIS MORNING AND CONTINUE INTO TONIGHT. WILL MONITOR THE
SOUNDS THIS MORNING AS WINDS ARE BECOMING MARGINAL ON SCA THERE AND
MAY NEED TO ADD THE SOUNDS TO THE SCA LATER THIS MORNING.

SEAS WILL BUILD TO AS HIGH AS 7 TO 8 FEET...ESPECIALLY OVER THE
OUTER PORTIONS OF THE MARINE ZONES TODAY AND TONIGHT. WAVEWATCH
INITIALIZED THE SEAS BETTER THAN THE LOCAL SWAN MODEL AND WAS
USED FOR THE SEAS FORECAST. WITH HIGH PRESSURE BUILDING OVER THE
REGION BEHIND THE DEPARTING LOW...WINDS/SEAS SUBSIDE SUNDAY
THROUGH TUESDAY BEFORE ANOTHER DEEP MID-LEVEL TROUGH INDUCES
SEVERAL AREAS OF LOW PRESSURE OVER THE EASTERN CAROLINAS TUESDAY
NIGHT INTO WEDNESDAY WITH SCA CONDITIONS LIKELY BY EARLY WEDS AS
SURFACE LOW CONSOLIDATES AND STRENGTHENS NORTH OF THE COASTAL
WATERS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     NCZ093-095-098-103-104.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EST THIS EVENING FOR AMZ130-
     135.
     SMALL CRAFT ADVISORY UNTIL 5 AM EST SUNDAY FOR AMZ150-152-154.
     SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR AMZ156-
     158.

&&

SYNOPSIS...SK
NEAR TERM...SK/CQD
SHORT TERM...SK
LONG TERM...SK/CQD
AVIATION...CTC
MARINE...RF/CTC
Hazardous weather outlook, Jan 22, 12:17 PM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1217 PM EST SAT JAN 22 2011

NCZ029-044-045-079-090-091-231730-
MARTIN-PITT-WASHINGTON-GREENE-DUPLIN-LENOIR-
1217 PM EST SAT JAN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MOISTURE FROM A LOW PRESSURE SYSTEM PASSING WELL SOUTH OF THE
REGION MAY SPREAD FAR ENOUGH NORTHWARD TO BRING SNOW FLURRIES TO
PORTIONS OF EASTERN NORTH CAROLINA THIS AFTERNOON INTO THIS
EVENING. NO ACCUMULATIONS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ081-093>095-098-103-104-231730-
MAINLAND HYDE-CRAVEN-PAMLICO-CARTERET-ONSLOW-OUTER BANKS DARE-
OUTER BANKS HYDE-
1217 PM EST SAT JAN 22 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ046-047-080-092-231730-
TYRRELL-MAINLAND DARE-BEAUFORT-JONES-
1217 PM EST SAT JAN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MOISTURE FROM A LOW PRESSURE SYSTEM PASSING WELL SOUTH OF THE
REGION MAY SPREAD FAR ENOUGH NORTHWARD TO BRING LIGHT SNOW TO
PORTIONS OF EASTERN NORTH CAROLINA TODAY INTO THIS EVENING.
SIGNIFICANT SNOW ACCUMULATIONS WILL BE CONFINED TO COASTAL
SECTIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 22, 10:05 AM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1005 AM EST SAT JAN 22 2011

NCZ095-103-104-221700-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
1005 AM EST SAT JAN 22 2011

...SNOW INCREASING ALONG THE COAST...

DOPPLER RADAR SHOWED WIDESPREAD LIGHT SNOW DEVELOPING ALONG THE
IMMEDIATE COAST...MAINLY FROM BEAUFORT AND MOREHEAD CITY NORTHEAST
TO CAPE HATTERAS. THE SNOW WILL INCREASE THROUGH NOON WITH SOME
LIGHT ACCUMULATIONS LIKELY...ESPECIALLY FROM EASTERN CARTERET
COUNTY NORTHEAST ACROSS THE SOUTHERN OUTER BANKS. TEMPERATURES
WILL HOLD IN THE LOW TO MID 30S SO SOME SLICK SPOTS COULD
DEVELOP...ESPECIALLY ON BRIDGES AND OVERPASSES.
Local storm report, Jan 22, 11:02 AM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1102 AM EST SAT JAN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     SNOW             BEAUFORT                34.72N  76.65W
01/22/2011  M0.5 INCH        CARTERET           NC   TRAINED SPOTTER

            MODERATE SNOW FALLING. BLOWING SNOW REDUCING
            VISIBILITY.

&&

EVENT NUMBER MHX1100065

PAGANO
Local storm report, Jan 22, 12:31 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1231 PM EST SAT JAN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     SNOW             MILL CREEK              34.78N  76.75W
01/22/2011  M0.5 INCH        CARTERET           NC   PUBLIC

            ROADS COVERED

&&

EVENT NUMBER MHX1100066

PAGANO
Local storm report, Jan 22, 12:32 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1232 PM EST SAT JAN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 PM     SNOW             HAVELOCK                34.89N  76.93W
01/22/2011  M1.0 INCH        CRAVEN             NC   TRAINED SPOTTER

            ROADS COVERED WITH MODERATE TO HEAVY SNOW FALLING.

&&

EVENT NUMBER MHX1100067

PAGANO

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 9:54 PM ESTSmall Craft AdvisoryMHX39 hr
Jan 22, 1:43 PM ESTWinter Storm WarningMHXHyde, Pamlico8 hr

Nearby

Gale Warnings in North Carolina, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.